MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS
Model Number 430100-02
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors instrument was analyzed and found to have a dislodged crimp.A visual inspection revealed that the instrument had a dislodged crimp.The wrist constraint crimp was found to be dislodged at the distal end, resulting in imprecise instrument motion.Due to the dislodged crimp, the instrument is unable to straighten the wrist.There is no damage to the main tube, joggle tube, housing, or grip tips.The release buttons and grip knob are functional.The instrument was found to have a broken tube adapter.This component is located at the distal end of the instrument and serves as the interface between the instrument and the user-installed tip accessory.The broken piece, measuring approximately 3.2mm x 1.7mm, was not returned with the instrument.The complaint was confirmed by failure analysis.The probable root cause is attributed to the instrument experiencing more load than anticipated.The cable crimp can become dislodged due to back-driving of wrist and joggle joints with the insertion axis.Applying excessive force on the instrument shaft and/or tip during handling, insertion, usage (overloading), or removal can also cause the crimp to dislodge.
 
Event or Problem Description
It was reported that prior to start of da vinci-assisted surgical procedure, the monopolar curved scissors instrument was found to have protruding wire and was bent.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the damage was identified prior to the start of the procedure during preparation.No fragments fell into the patient, and all observed damage or material loss occurred outside of surgery.Additionally, there were no instances of the patient returning to the hospital due to complications associated with the retention of foreign material.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25074426
Report Number2955842-2026-23710
Device Sequence Number10306439
Product Code NAY
UDI-Device Identifier00886874123454
UDI-Public(01)00886874123454(11)251022(10)H10251022
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430100-02
Device Catalogue Number430100
Device Lot NumberH10251022 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown